CSN Login
Members Online: 17

Brand New Here

JeannetteAnn
Posts: 6
Joined: Sep 2010

I am brand new to this group. I just found you by accident or on purpose, hard to know. Something compelled me to check side effects of Rituxin. I am in my third relapse of B-cell, non-hodgkins lymphoma, indulent kind...if one wants to believe that it is indulent. I think it has taken over my life pretty fast. Nonetheless, in 2000 it was discovered in my spleen. Of course they did not know it until my spleen was removed. I was in remission until March, 2006 when they have found enlarged nodes in my abdomen. At that time, I was placed on Rituxin infusions and then maintenance until August, 2008. I has received scans initially every three months, then six months thereafter until March, 2010 when they found 5 slightly enlarged nodes. They wanted me to wait for 6 months to get a PET-scan. Of course being a bit bent out of shape over having to wait that long, I finally was given the PET-scan in early August. It was verified that I was again in relapse on August 10th. Since, I have received two Rituxin infusions which I have found to be the worst after effects I have experienced from a drug in my life. The first week included HEADACHES, nausea, entire body aches for two days. This past week was worse; HEADACHES-nonstop, vomitting, diarrhea, stomach pain, entire body aches. I also have RA and fibromyalgia so I thought the body pain was a result of those two reasons. Then I read via this place under the topic of Rituxin side effects, I am not alone. I feel almost insulted by my dr. who never talked about the possibility of this happening. The first infusion this round, they gave me steroids plus nausea meds. plus Benadryl before the infusion. Shortly after the infusion was started, I began having itching inner ears and throat. They stopped the infusion and ran more steriods through before they continued. Then it was easy sailing until that night when I was strickened with total body pain at 2:00 a.m. My husband drew me a hot bath which helped completely and I was able to sleep. But the headaches go on and on....infinity!! This second time, the awful stuff did no start until the 2nd evening when I became violently ill with vomitting. It has taken days for me to recover except for the HEADACHES. I capitalize it because the HEADACHES are that bad. Anybody else know what is going on with this? Any feedback would be greatly appreciated. And, I hope this is a nice place to be since I really need some friends right now who know what this is like? Thanks so much in advance. Jeannette
P.S. Excuse any typos, I am not too concerned, are you?

JeannetteAnn
Posts: 6
Joined: Sep 2010

How do I fix the time zone thingy?

yesyes2
Posts: 461
Joined: Jul 2009

Hi Jeannette and glad to met you. And I'm very happy you found us here. So sorry you are having all these nasty side effects from Rituxan. I'm sorry I don't have any information to help you out as I have never had any issues with Rituxan. I guess I have been very lucky as I had no reactions on first infusion or while on maintenance other than sever stomach pains and fatigue. My NHL was located in my abdominal and intestinal areas and I always thought the pain was from the nodes shrinking in size. I recurred while on Rituxan maintenance, not so good, and did 6 cycles of RCHOP. However I still get the drug as treatment for my RA and respond very well to it. I have a friend who just recently was give 4 rounds of Rituxan and spent 4 weeks with sever nausea and vomiting, don't know about the headaches, and like you the doctor's all said can't be Rituxan.

I just wish I could offer you some advice but know that I will be here to listen to you and offer support. This is a wonderful site with caring and compassionate members. I'm sure someone will have more information to offer you.

I've no clue how the time on the posts is determined. But it's the site and not anything we can change.

Hope you get some answers soon. And feel better,
Blessings,Leslie

JeannetteAnn
Posts: 6
Joined: Sep 2010

Hi Leslie. Thank you for answering so quickly. I also have RA. You are one of the few people who has NHL and RA as I have discovered. I am told and from what I have read, the RA is the cause. Such a messy ordeal isn't it? I feel like I just cannot win for losin. I am so frustrated at this point. I am almost afraid to have my next infusion on Wednesday and just let nature take its course. My stepson told me that whatever I decide, he will support me; he understands how awful life has been with the RA, fibromyalgia and lymphoma. I had a girlfriend for 54 years; we knew each other since 2nd grade and were like sisters. We had disagreements during that time, but she has chosen this time in our lives to abandon me/our relationship. I guess she needed to find an excuse so she said that I was always cutting her down, which was far from the truth. She just could not understand my feelings which frustrated me. I would tell her she wasn't understanding, and she calls that cutting her down. I think she could not take the burden of being supportive. She even blamed me for my recurrence of cancer. It has been such a difficult 5 years. In that time I have had cancer, gall bladder removal with complications putting me in the hospital 13 days and my mother passing 10 days before X-mas in 2006, 2007 was fairly ok if you do not consider the grieving of the loss of my mother, but then my father passed on Easter Sunday, 2008. The remainder of that year was filled with settling my parents estate, selling their house and division of property with my nasty brother and other such matters. 2009 my husband lost his employment until recently this year. And now this year the cancer relapsed in March but was not being treated until two weeks ago and it has been really awful with side effects of the Rituxin. Thus, my life has been on a collision course about 5 years. All I can say is God give me Grace!! I have a few very special friends who are very supportive and my husband and stepson. My stepdaughter doesn't seem to respond either way. My husband is heaven sent. He has been so wonderful and I am so very fortunate to have him. We have been married for 13 years next month. I also see a counselor who has been very helpful; especially since our last meeting. I seem to have broken through a barrier and let go of a lot of grief and anger. So, I guess I have to take it One Day at a Time as the saying goes. There is no other way or I would lose my mind. I am so glad I can be here to express myself. I hope people are a comfort to each other as public groups become invaded with some really rotten people. Again Leslie, thank you for responding. As you might see, I do not sleep well at night; look at the post time. LOL Hope to talk to you soon. Sincerely, Jeannette

allmost60's picture
allmost60
Posts: 3167
Joined: Jul 2010

I'm one of the resident "night owls"...ha! Rarely go to bed before 1:00 1:30 or later since being diagnosed,,and especially when the pred is in me. Don't know why my night time medicine hasn't kicked in...took it at midnight...UGH!
Love...Sue

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Welcome to the site Jeanette. Sorry but I haven't really had those kind of side effects with the rituxan. I am also on my third relapse with lymphoma and also have Fibromyalgia.
Some of the side effects you describe could be the FM. FM makes us so sensitive to everything.

Headaches I understand. I get migraines and they got extremely unmanageable after radiation treatments. My onc finally had me go see a neurologist. Some of the suggestions I was given I can't go with, but here is what he said.

Caffeine reduction (says I drink way too much coffee)
No reading in bed at night (says you need to train your brain that bed means sleep)
No aborting headaches more than 2 times a week. I was "rebounding" them.
Relaxation methods "visualization of calming settings
Sleep schedule ...very important for the FM

I wish I had the answers to your problems but I don't. Talk to your doc before you decide to stop treatments.

Take care,
Beth

KC13167's picture
KC13167
Posts: 215
Joined: Jun 2010

Hi Jeanette,
I'm so sorry to hear about all of your struggles. I have had some headaches but do not know what to attribute them to. Try plain old Tylenol, if you're allowed to take it. It works better for me now than it did pre-cancer. I don't have a spouse, divorced 15 years ago. I envy the relationships that you who have spouses have; you, Sue, John and Vinny. Good luck with the headaches. Kellie

yesyes2
Posts: 461
Joined: Jul 2009

Hi Jeanette,

Seems like there are a lot of night owls on this board. Mine is just the way I am and has nothing to do with cancer, which I have had 4 times. Two breast cancers and NHL with a recurrance. With the Lymphoma I get really tired and find I'm not so much of a night person. Really hate that.

Yes, there is a RA and lymphoma connection as both are B cell diseases. However for me my NHL is a direct result of taking Hummira and Methotrexate for RA. A very rare disease called LPD, a result of having my immune system suppressed for many years. Same disease seen in people who have had solid organ transplants.

I hope you are feeling a little better in the light of day. Take care.
Leslie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network